Tuesday 24 May 2022 05:04 PM CDC issues warning that people treated with Paxlovid for Covid may have ... trends now

Tuesday 24 May 2022 05:04 PM CDC issues warning that people treated with Paxlovid for Covid may have ... trends now
Tuesday 24 May 2022 05:04 PM CDC issues warning that people treated with Paxlovid for Covid may have ... trends now

Tuesday 24 May 2022 05:04 PM CDC issues warning that people treated with Paxlovid for Covid may have ... trends now

The Centers for Disease Control and Prevention (CDC) is warning that recipients of Pfizer's antiviral Covid pill Paxlovid may have their symptoms rebound after they complete a course of the drug.

The agency issued a notice on Tuesday, after reports emerged in recent months that those who received the drug where having their symptoms return after they finished treatment - even after feeling fully healed at some points.

Paxlovid is believed to be the most effective treatment against the virus, and has been a favorite of the White House in recent months - with President Joe Biden even making it available for free to all infected people. 

Clinical trials showed it could reduce likelihood of hospitalization or death from infection by 90 percent if taken within days of symptoms first appearing, though some fear the protection may not be long-lasting.

The CDC has issued a warning that some recipients of Pfizer's antiviral Covid pill Paxlovid may suffer symptoms of the virus once again after infection (file photo)

The CDC has issued a warning that some recipients of Pfizer's antiviral Covid pill Paxlovid may suffer symptoms of the virus once again after infection (file photo)

'Paxlovid continues to be recommended for early-stage treatment of mild to moderate COVID-19 among persons at high risk for progression to severe disease,' the CDC wrote in the notice.

'...A brief return of symptoms may be part of the natural history of SARS-CoV-2 (the virus that causes COVID-19) infection in some persons, independent of treatment with Paxlovid and regardless of vaccination status.'

Experts are not sure why this is occurring, or what could be causing a person that is seemingly fine to later start feeling sick against from the same infection.

'We had three cases in the house with the same pattern,' John Donoghue, 71, told the Boston Globe about the mysterious phenomena last month.

'The symptoms the second time were milder ... in some ways, we feel that Paxlovid did its job. It took away the extreme symptoms of the first round and reduced them very quickly in all three cases.'

He reported that

read more from dailymail.....

NEXT Wednesday 1 June 2022 09:34 AM This support T-shirt helps you maintain good posture and combat back pain - and ... trends now